# SDR 20010125SG009

- Difficulty date: October 9, 2000
- Submitted: January 23, 2001
- Operation: Air carrier
- Aircraft: N453LA
- Make and model: Frchld SA227DC
- Aircraft serial: DC852B
- Engine: Garrtt TPE33112UHR
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Scavenge Pump
- Condition: Broken
- Location: Nr 1 Engine
- Stage of operation: IN
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

FLT 2583 - FCA - ON START IN MSO, THE NR 1 OIL PRESSURE LIGHT CAME ON AND DIDN''T GO OUT.  CREW CONFIRMED WITH THE OIL PRESSURE INDICATOR AND ABORTED START.  MAINTENANCE FOUND ENGINE TO BE THREE QUARTS LOW ON OIL.  OIL WAS ADDED AND ENGINE WAS INSPECTED FOR OIL LEAKS AND FOUND TO BE 3 QUARTS LOW AGAIN.  MAINTENANCE COULD NOT FIND SOURCE OF LEAK, BUT NOTICED SOOT IN TAILPIPE.  AIRCRAFT WAS PUT OUT OF SERVICE UNTIL ENGINE IS REMOVED TO DETERMINE SOURCE OF LEAK.  ORIGINALLY SUSPECTED OIL LEAK FROM REAR TURBINE BEARING HOUSING GASKET.  TO BE DETERMINED O DURING ENGINE REPAIR.  THE REAR SCAVANGE PUMP DRIVE SHAFT HAD BROKEN.  THE OIL THEN FILLED THE CAVITY AND STARTED LEAKING BY A WEAK REAR CARBON SEAL.  THE BROKEN D
